Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 336, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 21, 2002, 2:54 PM CDT for Holmes County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2002, 2:54 PM CDT (19:54 UTC)
- Expired
- Jul 21, 2002, 3:35 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Holmes County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4554 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
577 WUUS54 KJAN 211954 SVRJAN MSC051-212035- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 253 PM CDT SUN JUL 21 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HOLMES COUNTY IN CENTRAL MISSISSIPPI * UNTIL 335 PM CDT * AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 11 MILES NORTH OF DURANT...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR WEST AT 255 PM CDT BE NEAR DURANT AT 330 PM CDT BE NEAR GOODMAN AT 335 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3325 8975 3326 8991 3299 9010 3292 8993
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 4:17 AM CDT, 10 hours 37 minutes earlier.
Area forecast discussion, Jul 21, 4:17 AM CDT, 10 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT SUN JUL 21 2002...CORRECTED PRELIM NUMBERS MAIN FORECAST PROBLEM WILL BE DISTRIBUTION OF CONVECTION NEXT FEW DAYS. PRECIPITABLE WATER VALUES REMAIN WELL ABOVE 1.5 INCHES OVER THE NEXT COUPLE OF DAYS SO PROBLEM WILL BE DETERMINING LOCATIONS OF FORCING. AFTERNOON HEATING WILL PRODUCE AT LEAST ISOLATED COVERAGE EVERYWHERE BUT BEST CHANCE FOR TODAY LOOKS AGAIN TO BE NRN AREA OF FORECAST AREA. HIGHEST CAPE AND 850 MB THETAE VALUES FORECAST NRN ZONES BY EARLY AFTERNOON. MODELS ALSO SHOW JET MAX DRAPED ACROSS TN INTO NRN MS THAT SHOULD PROVIDE SMALL AMOUNT OF UPPER DIVERGENCE. UPPER TROUGH REMAINS EAST OF MS BUT WRN EDGE POKES INTO ERN MS AND WAVES IN UPPER FLOW MAY PROVIDE SMALL AMOUNT OF FORCING FOR ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON AND EVENING. WEAK SHEAR ZONE NOTED ON SATELLITE PIX ACROSS NORTH CENTRAL MS PUSHING SLOWLY SWD. THIS WILL AID DEVELOPMENT FOR CENTRAL AREA THIS AFTERNOON. STRONGER CONVECTION NR MS COAST EXPECTED TO LEAVE OUTFLOW BOUNDARY THAT WILL MAINTAIN CHC OF AFTERNOON CONVECTION INTO SE SXN OF FORECAST AREA. WITH ALL THESE POSSIBILITIES WILL GO WITH CHC POPS ALL OF AREA WITH LEAST CHC FOR SW AREAS TODAY. JET MAX WASHING OUT OVER TN MON AFTERNOON. AIR MASS REMAINS UNSTABLE WITH BEST CAPES AGAIN NRN ZONES EARLY IN AFTERNOON...INCREASING OVER CENTRAL AND SRN ZONES BY 00Z TUE...BUT NOT MUCH SEEN IN WAY OF FORCING. AVN SLOWER ON SWD PROGRESSION OF NEXT SIGNIFICANT COLD FRONT... DROPPING IT INTO TN/AR TUE MORNING AS DOES THE ETA. AVN MOVES THE BOUNDARY INTO SRN AREAS WED...WHERE IT STALLS NEAR THE COAST THROUGH FRI MORNING BEFORE WASHING OUT. WILL GO WITH CURRENT EXTENDED AT THIS TIME KEEPING CHANCE OF THUNDERSTORMS THROUGH LATE THIS WEEK. PRELIM NUMBERS: JAN 94/74/94/74 4232 MEI 95/72/95/72 4232 .JAN... AR...NONE. LA...NONE. MS...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:03 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 42 min |
| Jul 21, 2:21 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar | 44 min |
| Jul 21, 2:44 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 46 min |
| Jul 21, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 37 min |
| Jul 21, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 39 min |
| Jul 21, 3:08 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Yazoo | 42 min |
| Jul 21, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Jul 21, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 44 min |
| Jul 21, 3:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 43 min |
| Jul 21, 3:44 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake | 61 min |
| Jul 21, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 52 min |
| Jul 21, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 42 min |
| Jul 21, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 43 min |
| Jul 21, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 59 min |
| Jul 21, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| Jul 21, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Smith | 60 min |
| Jul 21, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 43 min |
| Jul 21, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 40 min |
| Jul 21, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 44 min |
| Jul 21, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 40 min |
| Jul 21, 5:33 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 37 min |
| Jul 21, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 43 min |
| Jul 21, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 48 min |
| Jul 21, 6:51 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.